Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 20, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 9, 2020, 3:09 AM CDT. It took effect at Apr 10, 2020, 3:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:09 AM CDT (08:09 UTC)
- In effect from
- Apr 10, 2020, 3:00 AM CDT
- Expired
- Apr 10, 2020, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
858 WHUS74 KMOB 090809 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 309 AM CDT Thu Apr 9 2020 GMZ650-670-091600- /O.NEW.KMOB.SC.Y.0020.200410T0800Z-200410T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 309 AM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM CDT FRIDAY... * WHAT...North winds around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...From 3 AM to 11 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
630 WHUS74 KMOB 091756 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1256 PM CDT Thu Apr 9 2020 GMZ631-632-655-675-100200- /O.EXB.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1256 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT FRIDAY... * WHAT...North to northeast winds increasing to 18 to 23 kt with gusts up to around 30 kt expected. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-670-100200- /O.EXT.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1256 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM CDT FRIDAY... * WHAT...North to northeast winds increasing to 18 to 23 kt with gusts up to around 30 kt expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...From 3 AM to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
450 WHUS74 KMOB 100013 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 713 PM CDT Thu Apr 9 2020 GMZ631-632-650-655-670-675-101000- /O.CON.KMOB.SC.Y.0020.200410T0800Z-200410T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 713 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT FRIDAY... * WHAT...North to northeast winds increasing to 18 to 23 kt with gusts up to around 30 kt expected. Seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...From 3 AM to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
875 WHUS74 KMOB 100957 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 457 AM CDT Fri Apr 10 2020 GMZ631-632-650-655-670-675-101800- /O.CON.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 457 AM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North to northeast winds increasing to 18 to 23 kt with occasional gusts up to near 30 kt expected. Seas 3 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Through 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
497 WHUS74 KMOB 101525 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1025 AM CDT Fri Apr 10 2020 GMZ631-632-650-655-670-675-101800- /O.CON.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1025 AM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 18 to 23 kt with gusts up to 25 kt. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
520 WHUS74 KMOB 101803 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 103 PM CDT Fri Apr 10 2020 GMZ631-632-650-655-670-675-101915- /O.EXP.KMOB.SC.Y.0020.000000T0000Z-200410T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 103 PM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY EXPIRED AT 1 PM CDT THIS AFTERNOON... Winds have generally settled below Small Craft Advisory level, but remain strong enough to create hazardous conditions for small craft. Boaters are urged to continue to exercise caution on area waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 11:55 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 8, 11:55 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1155 PM CDT Wed Apr 8 2020 .AVIATION... 06Z issuance...VFR conditions were observed at the TAF sites at issuance. However, expecting low clouds to build back in late tonight, leading to lowering CIGs to MVFR. Patchy fog is also possible tonight. A slight reduction in visibility was observed at a few surface stations, including the MOB TAF site, within the last couple of hours. At this point, any fog will be patchy. Not expecting any dense fog formation tonight. Any fog will then dissipate by mid-morning Thursday. At the same time, clouds will mostly clear through mid-morning, with VFR conditions returning. As a cold front passes over the area, clouds will be on the increase late in the afternoon. Showers and the potential for a few thunderstorms will be possible for coastal Alabama Thursday evening and into the overnight. Some lower CIGs are also possible with this activity. However, as this is towards the end of the TAF period, did not include mention for now. Westerly winds will shift to be out of the north by Thursday afternoon, remaining around 10 knots or less through the TAF period. /26 && .PREV DISCUSSION... /issued 955 PM CDT Wed Apr 8 2020/ NEAR TERM /Now Through Thursday night/...Mainly zonal flow is expected aloft over the northern Gulf coast through the near term period as a northern stream trough progresses across the Great Lakes, Ohio Valley, and then over the northeastern CONUS. Although, a subtle shortwave looks to move along the northern Gulf coast Thursday evening through late Thursday night. At the surface, high pressure over the northeastern Gulf of Mexico will begin to progress southeastward tonight as a cold front advances towards the region. By early Thursday morning, this front will be on our doorstep, but looks to weaken as it moves over the northern Gulf coast. It will stall over the coast Thursday night before finally pushing off over the Gulf Friday morning. Meanwhile, high pressure will build down into the region from the northwest behind the cold front. As for sensible weather, expecting mainly dry conditions for the rest of the evening and for the majority of the overnight. Hi-Res model guidance shows scattered showers with a few embedded thunderstorms moving southward over central Alabama and Mississippi by early Thursday morning. However, as this line progresses southward with FROPA, the showers weaken. At this time, some scattered showers are possible north of Highway 84 Thursday morning; but, really only expecting a few light, isolated showers at best through the day Thursday area-wide. Most areas are likely to remain dry. By Thursday evening, models indicate increasing shower activity over southeastern Mississippi, coastal Alabama, and far western Florida panhandle. This is also the time frame where the front stalls over the coast and upper level impulses move over the region. Between 500 and 1000 J/kg of MLCAPE, generally between 400 and 1000 J/kg of SBCAPE (with higher ML and SBCAPE along the coast), and between 65 and 70 knots of bulk shear are shown over these areas Thursday evening. However, instability wanes into Thursday night. Therefore, expecting the potential for thunderstorm development Thursday evening for southeastern Mississippi, coastal Alabama, and far western Florida panhandle; but, chances will diminish through late Thursday night. Patchy fog will remain possible for most areas along and south of Interstate 65 late this evening. Fog could then expand to reach areas south of Highway 84 later tonight. Although, no reductions in visibilities have been observed as of yet. Any fog will then dissipate through mid-morning Thursday. Lows tonight are still expected to be warm, in the upper 60s inland to around 70 degrees along the coast. Highs tomorrow will be in the mid to upper 80s generally along and south of Interstate 10 and in the lower to mid 80s for areas north. Lastly, cooler low temperatures are expected Thursday night into early Friday due to FROPA, with temperatures in the mid to upper 50s. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 8, 4:45 AM CDT, 22 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 445 AM CDT Wed Apr 8 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 445 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong to severe storms will be possible across our area today, particularly along and north of a line extending from Andalusia, AL to Leakesville, MS. The primary threats are localized damaging wind gusts and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday We are closely monitoring severe thunderstorm potential with a weather system moving through the area this weekend. We will continue to update with more details as the week progresses and forecast confidence increases. Rip current risk is expected to increase this weekend due to strengthening onshore winds and swell. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-090945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 445 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate offshore flow may create conditions hazardous for small craft over unprotected Gulf waters Thursday and Friday Moderate to strong onshore flow returns over the weekend and may continue to make conditions hazardous for small craft.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.